MAUDE Adverse Event Report: SYNTHES GMBH 1.5MM/2.0MM CRUCIFORM SCRWDRVR SHAFT, SELF-RETAINING; SCREWDRIVER

SYNTHES GMBH 1.5MM/2.0MM CRUCIFORM SCRWDRVR SHAFT, SELF-RETAINING; SCREWDRIVER
Catalog Number 313.993
Medical Device Problem Codes Device Slipped (1584); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3, h6: part: 313.993.Lot: 1777p73 manufacturing site: hägendorf release to warehouse date: 29-august-2022.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the tip of the scrdrivershaft-1.5/2 crucif self-holding was stripped.Additionally, the circular tip exhibited deformation, resulting in the loss of its original manufactured geometry.The entire damaged surface was thoroughly examined and no manufacturing-related problems were observed.No other problems were identified.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces like overtightening the device while assemblance; or by using the device in a misaligned position.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not able to be performed due to the mating device was not returned for evaluation.However, the customer¿s allegation can be substantiated, as the observed damage is completely related to the reported malfunction.The overall complaint was confirmed as the observed condition of the scrdrivershaft-1.5/2 crucif self-holding would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The drawings reflecting the current and manufactured revisions were reviewed.
 
Event or Problem Description
Veterinary complaint.It was reported that on (b)(6) 2025, the products were used for the first time in an orif surgery.The products were purchased on (b)(6) 2025.The sales representative received a report that the fit between the driver tip and screw head was loose, resulting in complete failure of self-holding.The surgeon inserted the product into the appropriate screws and confirmed the fit.With one screwdriver, two 2.0mm cortex screws were inserted five times, successfully grasping them twice (2 out of 10 attempts were successful, and 8 out of 10 attempts were unsuccessful).With another screwdriver, two 2.4mm cortex screws were inserted five times, successfully grasping them eight times (8 out of 10 attempts were successful, and 2 out of 10 attempts were unsuccessful).The surgeon reported that he was unable to grasp them "at all" during the surgery.The surgery was completed successfully with no surgical delay.

Brand Name
1.5MM/2.0MM CRUCIFORM SCRWDRVR SHAFT, SELF-RETAINING
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24429574
Report Number8030965-2026-01838
Device Sequence Number18718095
Product Code HXX
UDI-Device Identifier07611819708044
UDI-Public(01)07611819708044(10)1777P73
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number313.993
Device Lot Number1777P73
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown